Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 11, 2013, 4:09 AM CST for Collingsworth County, Donley County, Wheeler County, Texas. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 4:09 AM CST (10:09 UTC)
- In effect from
- Jan 11, 2013, 11:00 AM CST
- Expired
- Jan 11, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 115 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS74 KAMA 111009 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 409 AM CST FRI JAN 11 2013 ...VERY WINDY CONDITIONS ON TAP TODAY... TXZ005-009-010-014-018-111815- /O.EXA.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/ LIPSCOMB-ROBERTS-HEMPHILL-GRAY-ARMSTRONG- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...PAMPA...CLAUDE 409 AM CST FRI JAN 11 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO AROUND 60 MPH POSSIBLE. * TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE PEAK GUSTS FOR MOST WILL BE BETWEEN NOON AND 3 PM CST. THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ001>003-TXZ001>004-006>008-011>013-016-017-111815- /O.CON.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO... PANHANDLE...WHITE DEER...HEREFORD...CANYON 409 AM CST FRI JAN 11 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS THE PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE NORTHWESTERN TWO THIRDS OF THE PANHANDLES THE MOST LIKELY AREAS TO SEE THE STRONGEST WINDS. * TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE PEAK GUSTS FOR MOST WILL BE BETWEEN NOON AND 3 PM CST. THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ015-019-020-111815- /O.NEW.KAMA.WI.Y.0001.130111T1700Z-130112T0000Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 409 AM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS TO AROUND 50 MPH POSSIBLE. * TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE PEAK GUSTS WILL BE BETWEEN NOON AND 4 PM CST. THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SIMPSON
1 follow-up statement
662 WWUS74 KAMA 111804 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1204 PM CST FRI JAN 11 2013 ...VERY WINDY CONDITIONS ON TAP TODAY... OKZ001>003-TXZ001>014-016>018-120000- /O.CON.KAMA.HW.W.0001.000000T0000Z-130112T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 1204 PM CST FRI JAN 11 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS THE PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE NORTHWESTERN TWO THIRDS OF THE COMBINED PANHANDLES BEING THE MOST LIKELY AREAS TO SEE THE STRONGEST WINDS. * TIMING...STRONG WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON. THE PEAK GUSTS FOR MOST LOCATIONS WILL BE BETWEEN NOON AND 3 PM CST. THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ015-019-020-120000- /O.CON.KAMA.WI.Y.0001.000000T0000Z-130112T0000Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 1204 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE... * EVENT...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS TO AROUND 50 MPH POSSIBLE. * TIMING...STRONG WINDS WILL CONTINUE INCREASE THIS AFTERNOON. THE PEAK GUSTS WILL BE BETWEEN NOON AND 4 PM CST. THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON. * IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COCKRELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:24 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 11:24 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CST THU JAN 10 2013
.AVIATION...
06Z TAFS...MAIN AVIATION CONCERN REMAINS STRONG WINDS FROM LATE
FRIDAY MORNING THROUGH THE AFTERNOON. SOUTHWEST WINDS WILL STAY A
LITTLE BREEZY OVERNIGHT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
WINDS WILL THEN BEGIN TO REALLY CRANK UP 15-16Z...WITH SUSTAINED
SOUTHWEST WINDS REACHING SPEEDS OF 35-40 KTS WITH GUSTS AROUND 50
KTS THROUGH THE AFTERNOON HOURS...BEFORE BEGINNING TO DISSIPATE 23-00Z.
AVIATION WEATHER WARNING REMAINS IN EFFECT FOR AMARILLO AIRPORTS FROM
16Z FRIDAY THROUGH 00Z SATURDAY. VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD. SOUTHWEST WINDS OVERNIGHT SHOULD PRECLUDE ANY FOG OR LOW
CLOUD DEVELOPMENT DESPITE LINGERING GROUND MOISTURE FROM LAST NIGHT/S
RAIN. WILL KEEP ANY MENTION OF BLDU OUT OF THE TAFS ON FRIDAY...AS
THE RECENT WIDESPREAD WETTING RAINS ACROSS THE REGION SHOULD MITIGATE
THE THREAT FOR VSBYS TO DROP BELOW VFR LEVELS.
KB
&&
.PREV DISCUSSION... /ISSUED 617 PM CST THU JAN 10 2013/
UPDATE...
CONDITIONS LOOK VERY FAVORABLE FOR A HIGH WIND EVENT ACROSS ALL OF THE
OKLAHOMA PANHANDLE...ALONG WITH THE NORTHERN...WESTERN AND CENTRAL
TEXAS PANHANDLE FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.
SOME CONCERN OVER HIGH LEVEL CLOUDINESS INHIBITING THE MIXING PROCESS
AND PREVENTING THE HIGH WIND CRITERIA FROM BEING MET. HOWEVER...LOOKING
AT THE H5 RH FOR FRIDAY FROM THE NAM...GFS AND ECMWF...THERE IS A NARROW
STRIP OF HIGH LEVEL MOISTURE MOVING VERY QUICKLY THROUGH THE
PANHANDLES DURING THE EARLY MORNING HOURS PRIOR TO 15Z FRIDAY...THEN
VERY DRY AIR WORKS INTO THE PANHANDLES FROM THE SOUTHWESTERN STATES
AND SOUTHERN ROCKIES AFTER 15Z FRIDAY THROUGH 00Z SATURDAY. FEEL THAT
THE HIGH CLOUDS WILL NOT BE A FACTOR IN THE STRONGEST WINDS MIXING TO
THE SURFACE FRIDAY AND UPGRADED THE HIGH WIND WATCH TO A HIGH WIND
WARNING FROM 17Z FRIDAY THROUGH 00Z SATURDAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 408 PM CST THU JAN 10 2013/
DISCUSSION...
QUIET WEATHER EXPECTED TONIGHT ACROSS THE FCST AREA IN ADVANCE OF A
RATHER WINDY DAY FORESEEN ON FRIDAY. A VIGOROUS UPPER LEVEL LOW
PRESSURE SYSTEM WILL RACE ACROSS GREAT BASIN AND NRN PLAINS FRIDAY.
AS THIS OCCURS...THE COMBINATION OF A TIGHT SFC PRESSURE GRADIENT
COUPLED WITH DECENT WIND SPEED MAX AT 700 MB THRU 500 MB WILL LIKELY
RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS MUCH OF THE AREA LATE
FRI MORNING THRU THE AFTERNOON HOURS. THE AMOUNT OF MIXING WILL
STRONGLY DEPEND ON EXTENT AND COVERAGE OF ANY MID OR HIGH LEVEL
CLOUDINESS. DUE TO THIS LINGERING UNCERTAINTY...DECIDED TO RETAIN
HIGH WIND WATCH FOR SAME GEOGRAPHICAL AREA OF TX AND OK PNHDLS AS
OPPOSED TO CONVERTING TO A WARNING AT THIS TIME. ALSO...A WIND ADVISORY
MAY NEED TO BE CONSIDERED FOR SOME COUNTIES IMMEDIATELY E AND SE OF
WHERE ANY HIGH WIND WARNING MIGHT EVENTUALLY BE ISSUED. THE
CORRESPONDING PACIFIC COLD FRONT WILL BLAST ACROSS TX AND OK PNHDLS
FROM NM ON FRIDAY.
STRONG CAA IS THEN ANTICIPATED LATER FRIDAY NIGHT AND SATURDAY AS A
DEEP WRN US TROF ORGANIZES IN A HIGHLY AMPLIFIED UPPER AIR PATTERN.
VERY DRY AIR WILL MOVE INTO THE REGION BY SATURDAY AND PERSIST INTO
EARLY NEXT WEEK ALONG WITH WELL BELOW NORMAL TEMPERATURES.
LATEST ECMWF AND GFS ARE ONCE AGAIN IN SHARP DISAGREEMENT WITH
RESPECT TO HANDLING A POTENTIAL UPPER LEVEL STORM SYSTEM FOR THE
MIDDLE OF NEXT WEEK. GFS REMAINS FAST AND HAS AN OPEN TROF PASSAGE
WITH LITTLE PRECIP. ECMWF CLOSES OFF AN UPPER LOW OVER SWRN US AND
THEN DRAGS IT ACROSS FAR WEST TEXAS INTO CNTRL TX LATER WED INTO THU
WITH SOME LIGHT PRECIPITATION GRAZING SRN HALF OF TX PNHDL. HAVE
DECIDED TO RETAIN A DRY FCST THRU NEXT THURSDAY PENDING BETTER MEDIUM
RANGE MODEL AGREEMENT WITH RESPECT TO THE POSSIBLE STORM SYSTEM DURG
MIDDLE OF NEXT WEEK. HAVE MAINTAINED INTEGRITY OF PREVIOUS FCST PCKG.
ANDRADE
FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK DUE TO RECENT WIDESPREAD WETTING
RAINS.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 11 AM TO 6 PM CST FRIDAY FOR THE
FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...HIGH WIND WARNING FROM 11 AM TO 6 PM CST FRIDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/11Hazardous weather outlook, Jan 11, 3:44 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 344 AM CST FRI JAN 11 2013 OKZ001>003-TXZ001>020-112200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 AM CST FRI JAN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. VERY WINDY CONDITIONS WILL BE NOTED TODAY ACROSS THE PANHANDLES. A HIGH WIND WARNING IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE AS WELL AS MOST OF THE TEXAS PANHANDLE FROM LATE THIS MORNING THROUGH THIS AFTERNOON WITH A WIND ADVISORY IN EFFECT FOR THE REMAINDER OF THE AREA. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH WILL BE COMMON EARLY THIS AFTERNOON...WITH AN ISOLATED GUST TO NEAR 65 MPH POSSIBLE IN THE OKLAHOMA PANHANDLE OR NORTHWEST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SIMPSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.